Hi, first of all can i ask if you were started on this dose, or were your meds increased gradually? This will make a difference. Generally most antidepressants/anti anxiety meds take up to 4 weeks to 'work' most effectively. Some people notice effects from 2 weeks upwards. Sometimes with these meds you can experience negative symptoms until the medication reaches full capacity in your body. If you are concerned about how you are feeling, contact your doctor, but don't stop the meds suddenly without advice. If possible try to ride through the first 4 weeks and there is a very high possibility you will eventually feel much better!
Hello Jones54. I like you, have depression and am also currently on Mirtazapine.(remeron) I've been on it now for almost three years. My dose is 90mg. You'll find that you should see some type of results, call that within a week. I say a week because it has a sedating property and it will you make you feel sleepy and/or help you to fall asleep. The part of the medication that works as an anti-depressant I believe can take two and up to four weeks or so to make you feel better in that area. This drug, as opne of its side-effects, or a common one that is, is weight gain. What I do is take my evening meal oh, around seven or eight o'clock. About an hour before that, I pop my first pill(45mg) and wait an hour, get my munchie/snack attack feeling, and instead of pigging out on junk food, I eat my supper.Wish you the best, hopefully, you get to feeling better. Oh, you might find that your prescribing dr. will adjust your mirtazapine, depending how you do on that dose.
any drugs that they give for depression the doctors usually say it takes at least 4 sometimes 6 weeks for your blood to absorb all the medication in order for it to do the necessary work, I only had one (only used one in my Adult life Lexapro) it seemed to work faster for me, but what works quicker for some people can works much slower for another, give it time and if things don't get better give the doctor a call and let him know that the medicine isnt doing the job like it should, It's hard to wait for 3-4 days let alone 4-6 weeks, depression is a rough thing to go through I just hope and pray that things start to improve soon otherwise do what you feel you need to do. my very best wishes,
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2009 • 9 answers
Posted 27 Sep 2015 • 3 answers
Posted 6 Jul 2016 • 2 answers
Posted 28 Feb 2017 • 1 answer
Posted 20 days ago • 2 answers